Alert archive / Oregon / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Medford, OR

June 27, 2008Modoc County, Siskiyou County, California; 7 counties in Oregon

NWS Medford, OR issued this red flag warning at Jun 27, 2008, 1:25 PM PDT for Modoc County, Siskiyou County, California; 7 counties in Oregon. It took effect at Jun 28, 2008, 1:00 PM PDT. It was in force for 34 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 1:25 PM PDT (20:25 UTC)
In effect from
Jun 28, 2008, 1:00 PM PDT
Expired
Jun 29, 2008, 11:00 PM PDT
In force
34 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Curry County, OR, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 74 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:19 PM PDTHAIL 0.88Rogue River, OR
Jun 28, 7:19 PM PDTHEAVY RAIN 0.251 Ssw Obrien, OR.25 INCHES IN 35 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS86 KMFR 272025
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
125 PM PDT FRI JUN 27 2008

ORZ617-619-272130-
/O.CAN.KMFR.FW.A.0001.080628T1800Z-080630T1200Z/
UMPQUA NATIONAL FOREST-WESTERN SISKIYOU NATIONAL FOREST-
125 PM PDT FRI JUN 27 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH FOR ZONES 617 AND 619..

DUE TO RELATIVELY HIGH FUEL MOISTURE THE FIRE WEATHER WATCH HAS
BEEN CANCELLED FOR ZONE 617 IN EASTERN DOUGLAS COUNTY AND ZONE 619
COVERING EASTERN CURRY AND FAR WESTERN JOSEPHINE COUNTIES.

$$

CAZ280>282-280430-
/O.UPG.KMFR.FW.A.0001.080628T1200Z-080630T1200Z/
/O.NEW.KMFR.FW.W.0001.080628T1200Z-080630T1200Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
125 PM PDT FRI JUN 27 2008

...RED FLAG WARNING IN EFFECT FOR SCATTERED THUNDERSTORMS FROM 5
AM SATURDAY TO 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR SCATTERED THUNDERSTORMS...WHICH IS IN EFFECT FROM
5 AM SATURDAY TO 5 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 280 THROUGH 282.

A MOIST AND UNSTABLE AIR MASS WILL SPREAD OVER THE AREA AS A MONSOONAL
FLOW PATTERN DEVELOPS. ISOLATED THUNDERSTORMS ARE EXPECTED LATE
TONIGHT...WITH INCREASING COVERAGE OF STORMS SATURDAY AND SUNDAY.

THESE STORMS MAY BE INITIALLY DRY...BUT ARE EXPECTED TO BECOME
WETTER AS THE WEEKEND PROGRESSES.|

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE MANY
FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$

CAZ284-285-ORZ620>625-280430-
/O.UPG.KMFR.FW.A.0001.080628T1800Z-080630T1200Z/
/O.NEW.KMFR.FW.W.0001.080628T1800Z-080630T1200Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
125 PM PDT FRI JUN 27 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR SCATTERED THUNDERSTORMS...WHICH IS IN EFFECT FROM
5 AM SATURDAY TO 5 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 284 AND 285 IN CALIFORNIA...AND ZONES 620 THROUGH 625 IN
OREGON.

A MOIST AND UNSTABLE AIR MASS WILL SPREAD OVER THE AREA AS A MONSOONAL
FLOW PATTERN DEVELOPS. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ON SATURDAY AND AND PERSIST INTO SUNDAY.

THESE STORMS MAY BE INITIALLY DRY...BUT ARE EXPECTED TO BECOME
WETTER AS THE WEEKEND PROGRESSES.|

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE MANY
FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$
SANDLER
9 follow-up statements
000
WWUS86 KMFR 280622
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1122 PM PDT FRI JUN 27 2008

CAZ280>282-284-285-ORZ620>625-281430-
/O.EXT.KMFR.FW.W.0001.080628T2000Z-080630T1200Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1122 PM PDT FRI JUN 27 2008

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM SATURDAY TO 5 AM PDT
MONDAY FOR SCATTERED THUNDERSTORMS...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM SATURDAY TO 5 AM
PDT MONDAY FOR SCATTERED THUNDERSTORMS.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 284 AND 285 IN CALIFORNIA...AND ZONES 620 THROUGH 625 IN
OREGON.

A MOIST AND UNSTABLE AIR MASS WILL SPREAD OVER THE AREA AS A
MONSOONAL FLOW PATTERN DEVELOPS. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ON SATURDAY AND AND PERSIST INTO SUNDAY.

THESE STORMS MAY BE INITIALLY DRY...BUT ARE EXPECTED TO BECOME
WETTER AS THE WEEKEND PROGRESSES.|

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$
000
WWUS86 KMFR 281428
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
728 AM PDT SAT JUN 28 2008

CAZ280>282-284-285-ORZ620>625-290600-
/O.CON.KMFR.FW.W.0001.080628T2000Z-080630T1200Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
728 AM PDT SAT JUN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT MONDAY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 284 AND 285 IN CALIFORNIA...AND ZONES 620 THROUGH 625 IN
OREGON.

A MOIST AND UNSTABLE AIR MASS WILL SPREAD OVER THE AREA AS A
MONSOONAL FLOW PATTERN DEVELOPS. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ON SATURDAY AND AND PERSIST INTO SUNDAY.

THESE STORMS MAY BE INITIALLY DRY...BUT ARE EXPECTED TO BECOME
WETTER AS THE WEEKEND PROGRESSES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$
MWJ
000
WWUS86 KMFR 282150
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PDT SAT JUN 28 2008

CAZ280>282-284-285-ORZ620>625-291200-
/O.EXT.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
250 PM PDT SAT JUN 28 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT SUNDAY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 284 AND 285 IN CALIFORNIA...AND ZONES 620 THROUGH 625 IN
OREGON.

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND PERSIST INTO
SUNDAY.

THESE STORMS MAY BE INITIALLY DRY...BUT THEY ARE EXPECTED TO
BECOME WET BY LATE SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$
MWJ
000
WWUS86 KMFR 282157 AAA
RFWMFR

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
257 PM PDT SAT JUN 28 2008

CAZ280>282-284-285-ORZ620>625-290600-
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
257 PM PDT SAT JUN 28 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT SUNDAY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 280 THROUGH 282 AND 284 THROUGH 285 IN CALIFORNIA...AND 
ZONES 620 THROUGH 625 IN OREGON.

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND PERSIST INTO
SUNDAY.

THESE STORMS MAY BE INITIALLY DRY...BUT THEY ARE EXPECTED TO
BECOME WET BY LATE SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.


$$
MWJ
000
WWUS86 KMFR 290552
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1052 PM PDT SAT JUN 28 2008

CAZ280>282-284-285-ORZ620>625-291400-
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1052 PM PDT SAT JUN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 280 THROUGH 282 AND 284 AND 285 IN CALIFORNIA...AND ZONES
620 THROUGH 625 IN OREGON.

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL REDEVELOP SUNDAY AFTERNOON AND PERSIST INTO
SUNDAY EVENING.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$
000
WWUS86 KMFR 291208
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
508 AM PDT SUN JUN 29 2008

ORZ623>625-292200-
/O.NEW.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
508 AM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. 

THIS INCLUDES FIRE WEATHER ZONES: 623 THROUGH 625 IN OREGON.

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND PERSIST INTO THE 
EVENING. ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS IS POSSIBLE
AGAIN MONDAY AFTERNOON INTO MONDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ280>282-284-285-ORZ620>622-292200-
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
508 AM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 280 THROUGH 282 AND 284 AND 285 IN CALIFORNIA...AND ZONES
620 THROUGH 622 IN OREGON.

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND PERSIST INTO
THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$
DW
075 
WWUS86 KMFR 292152
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
252 PM PDT SUN JUN 29 2008

ORZ623>625-300600-
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
/O.CON.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
252 PM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING.

THIS INCLUDES FIRE WEATHER ZONES: 623 THROUGH 625 IN OREGON.

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND PERSIST INTO THE
EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY
AFTERNOON AND EVENING IN THE NORTHERN PORTIONS OF 623 THROUGH 625
WITH ISOLATED STORMS POSSIBLE SOUTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ280>282-284-285-ORZ620>622-300600-
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
252 PM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONES 280 THROUGH 282 AND 284 AND 285 IN CALIFORNIA...AND ZONES
620 THROUGH 622 IN OREGON.

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND PERSIST INTO THE
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$
MWJ
000
WWUS86 KMFR 300209
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
709 PM PDT SUN JUN 29 2008

ORZ623-301015-
/O.CAN.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
/O.CON.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
SOUTHERN OREGON CASCADES-
709 PM PDT SUN JUN 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. 

THUNDERSTORMS DID NOT DEVELOP THIS AFTERNOON OVER PART OF THE
WARNING AREA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED 
FOR ZONE 623. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY
AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ280>282-ORZ620>622-300315-
/O.CAN.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
709 PM PDT SUN JUN 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORMS DID NOT DEVELOP THIS AFTERNOON OVER PART OF THE
WARNING AREA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED 
FOR ZONES CAZ280/281/282 AND ORZ620/621/622.

$$

ORZ624-625-301015-
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
/O.CON.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
709 PM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. 

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL PERSIST INTO THE EVENING. SCATTERED
THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING IN
THE NORTHERN PORTIONS OF 624 AND 625 WITH ISOLATED STORMS POSSIBLE
SOUTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ284-285-300600-
/O.CON.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
709 PM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA. SCATTERED
THUNDERSTORMS WILL PERSIST INTO THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE
MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.

$$

STOCKTON
000
WWUS86 KMFR 300627
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1127 PM PDT SUN JUN 29 2008

ORZ624-625-301430-
/O.EXP.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
/O.CON.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1127 PM PDT SUN JUN 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

THUNDERSTORMS HAVE LEFT SOUTHERN OREGON AND ARE MOVING INTO
NORTHERN OREGON. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY
AFTERNOON AND EVENING IN THE NORTHERN PORTIONS OF 624 AND 625 WITH
ISOLATED STORMS POSSIBLE SOUTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

CAZ284-285-300730-
/O.EXP.KMFR.FW.W.0001.000000T0000Z-080630T0600Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
1127 PM PDT SUN JUN 29 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THUNDERSTORMS HAVE LEFT SOUTHERN OREGON AND ARE MOVING INTO
NORTHERN OREGON.

$$

ORZ623-301430-
/O.CON.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
SOUTHERN OREGON CASCADES-
1127 PM PDT SUN JUN 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON AND
EVENING FOR SCATTERED THUNDERSTORMS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

SVEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 27, 9:00 AM PDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 27, 9:00 AM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT FRI JUN 27 2008

.UPDATE...CURRENT FORECAST LOOKS ON TRACK. NO NEED FOR A MORNING
UPDATE TO ZONES.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE...EXCEPT WIDESPREAD AREAS OF
SMOKE OVER NORTHERN CALIFORNIA.

&&

.PREV DISCUSSION... /ISSUED 250 AM PDT FRI JUN 27 2008/

RIDGE AT 500 MB WILL MOVE OVER THE CWA TODAY. THE THERMAL TROUGH
THAT DEVELOPED OVER NORTHERN CALIFORNIA AND ALONG THE COAST
OVERNIGHT WILL SHIFT INLAND. AS A RESULT...EXPECT 10-15 DEGREES OF
WARMING FROM YESTERDAYS MAXIMUMS. THIS WILL PUT MANY LOCATIONS
VERY NEAR OR AT RECORD LEVELS THIS AFTERNOON WITH HIGHS WELL INTO
THE 90S TO NEAR 100 DEGREES OVER THE WEST SIDE VALLEYS AND IN THE
UPPER 80S AND LOWER 90S ON THE EAST SIDE. THE 500 MB RIDGE AXIS
WILL SHIFT EASTWARD THIS AFTERNOON AND THE FLOW ALOFT WILL TURN
MORE SOUTHEASTERLY IN RESPONSE TO A DEVELOPING UPPER LEVEL LOW OFF
THE CALIFORNIA COAST. THE AIR MASS WILL BECOME MORE UNSTABLE THIS
AFTERNOON...BUT THINK MOST OF THE THUNDERSTORM ACTIVITY WILL STAY
SOUTH OF THE FORECAST AREA. ANY CONVECTION THAT DOES DEVELOP WOULD
PROBABLY BE CONFINED TO THE HIGHER TERRAIN.

SATURDAY STILL LOOKS QUITE HOT. MORNING SUNSHINE WILL ALLOW
TEMPERATURES TO RISE QUICKLY...TOPPING OUT IN THE 90S AND LOWER 100S
FOR AFTERNOON HIGHS. BUT THE BIGGER STORY WILL BE THE CHANCE OF
THUNDERSTORMS. AS TEMPERATURES RISE...THE ATMOSPHERE WILL BECOME
EVEN MORE UNSTABLE. THE UPPER LEVEL LOW PRESSURE OFF THE CALIFORNIA
COAST WILL SEND AN IMPULSE NORTHWARD DURING THE DAY. WITH A THETA-E
RIDGE EXPANDING NORTHWARD INTO THE CWA...LIS OF -3 TO -5 AND CAPE
OF 1500-2000 J/KG...EXPECT THUNDERSTORMS TO BREAK OUT...ESPECIALLY
DURING THE AFTERNOON AND EVENING. THEY WILL BEGIN OVER THE HIGHER
TERRAIN OF NORTHERN CALIFORNIA AND DRIFT NORTH-NORTHWESTWARD WITH
TIME. WITH THE THREAT OF LIGHTNING STRIKES AND RELATIVELY DRY
FUELS...THERE IS THE POTENTIAL FOR A FEW FIRE STARTS. THE ACTIVITY
SHOULD WANE DURING THE LATE EVENING AND OVERNIGHT.

THE UPPER LOW WILL OPEN UP INTO A TROUGH ON SUNDAY THEN BEGIN TO
LIFT NORTHWARD SUNDAY NIGHT AND MOVE THROUGH THE FORECAST AREA
ON MONDAY. THIS WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE
FORECAST. THE TROUGH IS EXPECTED TO EXIT THE REGION TO THE
NORTHEAST MONDAY NIGHT FOLLOWED BY WEAK SHORTWAVE RIDGING ON
TUESDAY.

WEDNESDAY THROUGH FRIDAY...THE GFS ENSEMBLES AND THE ECMWF
CONTINUE TO SHOW A DEVELOPING TROUGH OVER THE EASTERN PACIFIC WITH
GRADUAL MOVEMENT TOWARD THE COAST...THIS MAY BRING AN INCREASE IN
SHOWERS AGAIN LATER IN THE WEEK ALONG WITH TEMPERATURES CLOSER TO
AVERAGE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH LATE SUNDAY
     NIGHT FOR ORZ617-ORZ619-ORZ620-ORZ621-ORZ622-ORZ623-ORZ624-
     ORZ625.

CA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH LATE SUNDAY
     NIGHT FOR CAZ284-CAZ285.
     FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
     FOR CAZ280-CAZ281-CAZ282.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON
     FOR PZZ356-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 8 PM PDT THIS EVENING FOR PZZ356-
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SATURDAY FOR
     PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
     FOR PZZ350-PZZ370.

MWJ
Hazardous weather outlook, Jun 27, 6:00 AM PDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
500 AM PST FRI JUN 27 2008

CAZ280>282-281300-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-WESTERN KLAMATH NF-
ZONE 282-
500 AM PST FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT. SEE FIRE
WEATHER WATCH PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE WEATHER WATCH CONTINUES THROUGH LATE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ284-285-ORZ617-619>625-281300-
UMPQUA FOOTHILLS-ZONE 284-ZONE 285-ZONE 619-ZONE 620-ZONE 621-
ZONE 622-ZONE 623-ZONE 624-ZONE 625-
500 AM PST FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SUNDAY NIGHT. SEE FIRE WEATHER WATCH PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

Nearby

Red Flag Warnings in Oregon, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.